MAUDE Adverse Event Report: MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL

MICROVENTION, INC. AZUR DETACHABLE 35 SYSTEMS; EMBOLIZATION COIL
Model Number 45-451230
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device has been returned to the manufacturer.The investigation is underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization treatment, the coil detached without use of the controller.Both segments of the coil were removed in their entirety along with the catheter from the patient.There was no reported patient injury or intervention.
 
Additional Manufacturer Narrative
The implant was returned for analysis.The pusher was not returned.The implant did not have the monofilament.The overcoil was noted to be stretched.The gel was broken; however, the unit was exposed to blood and the sterilization process, which could affect the condition of the gel.Based upon the investigation analysis and available information, the reported complaint is inconclusive.The investigation was limited with only the implant returned, and exposure to blood and sterilization, which may have contributed to the condition of the returned device.The root cause is unknown, as there is not enough information to determinate the correlation and complete the evaluation.

Brand Name
AZUR DETACHABLE 35 SYSTEMS
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key8097847
Report Number2032493-2018-00252
Device Sequence Number2178842
Product Code KRD
UDI-Device Identifier00810170015007
UDI-Public(01)00810170015007(11)180119(17)221231(10)180119556
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2022
Device Model Number45-451230
Device Catalogue Number45-451230
Device Lot Number180119556
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer10/26/2018
Initial Report FDA Received Date11/21/2018
Supplement Report FDA Received Date12/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1